CSN Login
Members Online: 15

Chemo induced menopause

nonichol's picture
nonichol
Posts: 114
Joined: Jul 2010

I am just wondering if any of you were thrown into menopause from the chemo? I need to go see a Doc and see about some relief.
My irritability is bothering me the most (probably bothers others more). Of course, I have a host of other symptoms as well.
How have the rest of you dealt with this?
N

mbh97766's picture
mbh97766
Posts: 39
Joined: Nov 2010

Apparantly I too have been thrown into menopause but am told it is from the radiation. Either way, I have an appointment with a naturopath to discuss this and a some other issues at the beginning of next week. Since I'm only one week post treatment, I don't suppose I can discern between what's menopause and what's fatigue, and other side affects at this point. But I certainly will let you know what she shares with me.
Darcee

grandma2selena's picture
grandma2selena
Posts: 199
Joined: Jun 2009

It is not unusual for Chemo to throw you into menopause. I didn't deal with it, but I had already had a hysterectomy years before. Every cancer patient I have known who has received Chemo has experienced this (well female patients). I am surprised they didn't mention this to you from the get go, I know my doctors discussed this with me before we started.

nonichol's picture
nonichol
Posts: 114
Joined: Jul 2010

Yes, my Doctor did mention it. But, I did not realize irritability was part of the package. That is the symptom most bothering me. I guess, I need to talk to the Doc about my options, if any.
Thanks everyone.

nonichol's picture
nonichol
Posts: 114
Joined: Jul 2010

Yeah,
Let me know what your doc says, please. I wonder what our treatment options are, since we have had cancer. I don't have a doc appointment til March and do not want one.
Thx,
Norma

dewaldj
Posts: 5
Joined: Oct 2007

Hi nonichol, I too have chemo/radiation induced menopause. The symptoms were horrid, sweating all the time, hot flashes, vaginal dryness, irritability, etc. I take Prempro, I KNOW what some studies say about this drug and those like it, but I'm willing to take the chance to feel normal again. I've been on it now for 2 years and I don't regret my decision at all.

z810840b's picture
z810840b
Posts: 212
Joined: Jan 2010

Hi N-I was diagnosed at age 55 and was still getting my period like clock work.I dont know if it was the chemo or radiation ...or both,but i went into menopause.The hot flashes were horrible.Now 29 months later since i finished treatment, the hot flashes have calmed down.They used to be all day,every day.Now I can go days without any.I didnt want to go on medication for the hot flashes...Anti depressants have been prescribed to others.(They seem to work well for flashes.)I gave it time and they have definitely gotten better.I can't imagine anyone who is treated for anal cancer not going into menopause.I think the radiation melts your insides.But it is a small price to pay...we are here....Hugs ..alyse

lizdeli's picture
lizdeli
Posts: 521
Joined: Jul 2009

I was told before I began treatment that I would go into instant menopause. I was told it was because of the radiation. I did go into menopause instantly, no exageration! Hot flashes were bad for awhile. They have subsided for the most part. I was peri-menopausal pre treatment and I had worse hot flashes back then. In a strange way I think my menopausal symptoms were easier post treatment. Fried ovaries I guess....
Liz

dasspears
Posts: 233
Joined: Feb 2009

of menopause. But, my radiation onc did say that if I was not in menopause at the time of my treatment, I would be after due to the radiation the pelvic area receives. I have found that Premarin cream helps not only with the symptoms but also with the vaginal dryness. I am using it in conjunction with my dilators to try to re-open my vaginal path. Also, taking evening primrose seems to help with hot flashes. Could be in my mind but hey, if my mind thinks it is working, then I'm happy with that.

SueRelays
Posts: 489
Joined: Dec 2009

My radiologist told me my ovaries were fried after 3 days of radiation! What a bonus.....go through cancer/treatment, etc, and deal with menopause as well!!
I've never taken anything except a natural supplement that really didn't help ( with hot flashes) and acupuncture....which does help.
After 3 years, the hot flashes are much less frequent, but I still have them at night and at least once during the day at work. My co- workers get a kick out of seeing me look as though my face is about to explode as I'm fanning myself like a maniac!!!

carlo1024
Posts: 5
Joined: Feb 2011

Hi-the same thing happened to me due to radiation. I was referred to an endocrinologist because the hot flashes were so constant. He prescribed a course of beta blockers rather than hormone therapy and it was quite effective in reducing the number and severity of hot flashes. I don't know if it would help with the irritability-but maybe if those go away, you won't be so irritable. LOL

carlo1024
Posts: 5
Joined: Feb 2011

Hi-the same thing happened to me due to radiation. I was referred to an endocrinologist because the hot flashes were so constant. He prescribed a course of beta blockers rather than hormone therapy and it was quite effective in reducing the number and severity of hot flashes. I don't know if it would help with the irritability-but maybe if those go away, you won't be so irritable. LOL

carlo1024
Posts: 5
Joined: Feb 2011

Hi-the same thing happened to me due to radiation. I was referred to an endocrinologist because the hot flashes were so constant. He prescribed a course of beta blockers rather than hormone therapy and it was quite effective in reducing the number and severity of hot flashes. I don't know if it would help with the irritability-but maybe if those go away, you won't be so irritable. LOL

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network